Minnesota, 2010Lightning Strike in Minnesota, July 27, 2010
July 27, 2010 · NWS ARX · 1 event in 1 county or zone
Thunderstorms developed across southeast Minnesota during the evening hours of July 27th. These storms created only some minor damages with power lines down in Austin (Mower County).
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed across southeast Minnesota during the evening hours of July 27th. These storms created only some minor damages with power lines down in Austin (Mower County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jul 27, 2:03 PM CST, 7 hours 57 minutes earlier.
Area forecast discussion, Jul 27, 2:03 PM CST, 7 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
303 PM CDT TUE JUL 27 2010
.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
MAIN FORECAST CONCERNS THIS PACKAGE...RAIN CHANCES TONIGHT/WED
MORNING AND AGAIN THU NIGHT INTO FRI NIGHT...TEMPERATURES.
18Z DATA ANALYSIS HAD LOW PRESSURE AND A COLD FRONT FROM NORTH
CENTRAL MN TO SOUTH-CENTRAL SD. MID-DAY TAMDAR SOUNDINGS FROM KMSP
SHOW CAPPING INVERSION IN PLACE OVER THE SOUTHWEST PARTS OF THE
REGION AHEAD OF THE LOW/FRONT. VIS IMAGERY/SFC OBS INDICATING THIS
AS WELL WITH MINIMAL/NO CUMULUS OVER MUCH OF SOUTHWEST MN/WESTERN
IA AND NEARBY AREAS. CONVECTION CONTINUES TO FIRE ON PERIPHERY OF
THE CAP FROM CENTRAL WI TO NORTHERN WI/MN AS MODEST LOW LEVEL WARM
ADVECTION/MOISTURE TRANSPORT CONTINUES. WELL WATERED...FULLY
TRANSPIRING CORN/SOYBEAN CROP ACROSS THE MID/UPPER MS VALLEY AT
LEAST PARTLY RESPONSIBLE FOR DEWPOINTS MAINTAINING/RISING INTO THE
MID/UPPER 70S OVER THE SOUTHWEST HALF OF THE REGION EARLY THIS
AFTERNOON. THIS RESULTING IN DANGEROUS HEAT INDICES OF 95 TO 110
IN THESE AREAS.
27.12Z SHORT-RANGE MODELS INITIALIZED WITHOUT LARGE ERRORS AND
TRENDING TOWARD A TIGHTER CONSENSUS SOLUTION FOR TONIGHT INTO
FRI NIGHT. DPROG/DT OF 500MB HGTS AT 27.12Z SHOWED MODEL RUNS OF
25.12Z AND 26.12Z VERIFIED WELL ENOUGH ACROSS NOAM...WITH BETTER
RUN-TO-RUN CONSISTENCY TO ECMWF. MODELS CONTINUE TO CONVERGE TOWARD
A COMMON SOLUTION THRU 36HRS AS THE TROUGH PASSES INTO EASTERN CAN
AND HGTS BUILD OVER THE ROCKIES/WESTERN PLAINS. ECMWF MAINTAINS THE
BETTER RUN-TO-RUN CONSISTENCY. FOR 36-84HRS...MODELS TRENDING TOWARD
A BETTER CONSENSUS AND STRONGER OF EARLIER SOLUTIONS WITH THE NEXT
SHORTWAVE TO TOP THE BROAD RIDGING AND DROP TOWARD/INTO THE REGION
BEYOND 72HRS. WITH THE TRENDS...RUN-TO-RUN CONSISTENCY BEYOND 60HRS
DECREASES WITH NO ONE MODEL APPEARING BETTER THAN THE OTHERS. CHECK
OF OBS VS. MODEL DATA AT 18Z SHOWED MODELS QUITE REASONABLE WITH THE
LOW/FRONT IN THE PLAINS. GEM/NAM BETTER WITH THE SFC DEW POINTS
ACROSS THE MID/UPPER MS RIVER VALLEY. PER WV IMAGERY...GFS/ECMWF
APPEARED BETTER WITH THE SHORTWAVE DETAILS OVER THE NORTHERN
PLAINS...ESPECIALLY WITH WHAT LOOKS TO BE A SHORTWAVE NEAR THE
BLACK HILLS. ALL MODELS STRUGGLED WITH THE 12-18Z CONVECTION IN MN/
WI ON THE EDGE OF THE CAP...A BLEND OF GFS/NAM APPEARED BEST. WITH
NO CLEAR MODEL FAVORITE AND MODELS TRENDING TOWARD A COMMON
SOLUTION...FAVORED THE COMMON/ENSEMBLE SOLUTION. SHORT TERM FCST
CONFIDENCE IN THE AVERAGE TO GOOD RANGE THIS CYCLE.
FOR THE SHORT TERM...HEAT INDICES WILL WANE THIS EVENING AS TEMPS
DROP BACK INTO THE MID 80S. HEAT ADVISORY THRU 7PM FOR WESTERN 2/3
OF THE FCST AREA IN GOOD SHAPE UNTIL THEN.
SHORTWAVE NEAR LK WINNIPEG WILL TRACK EAST TONIGHT TO EASTERN ONT BY
12Z FRI. BULK OF DYNAMICS/HGT FALLS WITH THIS FEATURE WILL PASS WELL
NORTH OF THE FCST AREA...BUT ATTENDANT SFC-700MB TROUGH/FRONT WILL
SLIDE INTO/ACROSS THE AREA TONIGHT. SFC-700MB AXIS OF STRONGER
MOISTURE TRANSPORT/THETA-E CONVERGENCE/WARM ADVECTION WILL SINK
SOUTHEAST ACROSS THE FCST AREA TONIGHT...ALONG WITH MODEST 850-700MB
FN CONVERGENCE. HOWEVER...MUCH OF THE AREA AHEAD OF THE FRONT UNDER
A CAPPING INVERSION ALOFT LATE THIS AFTERNOON/EARLY THIS EVENING...
WHEN MU CAPE VALUES WILL BE THE HIGHEST. APPEARS CONVECTION INTO THE
AREA THIS EVENING WILL HAVE TO WAIT UNTIL THE CAPPING ERODES AND THE
FRONT ARRIVES. ADDED MORE TEMPORAL RESOLUTION TO POP/WEATHER GRIDS
FOR TONIGHT WITH TIMING OF FRONT INTO THE AREA. SWODY1 REASONABLE...
WITH NORTHWEST HALF OF THE FCST AREA LIKELY TO SEE CONVECTION THE
EARLIEST WITH MU CAPE VALUES STILL IN THE 1.5 TO 2.5K J/KG RANGE.
SHEAR ALSO STRONGER ACROSS THE NORTH PORTIONS OF THE FCST AREA...
CLOSER TO THE SHORTWAVE TROUGH PASSING ACROSS ONT. WITH CONVECTION
LIKELY TIED CLOSELY TO THE FRONT...ONLY CARRIED A SHRA/TSRA CHANCE
OVER THE NORTHWEST THIRD OF THE FCST AREA EARLY THIS EVENING.
INCREASED RAIN CHANCES TO 60 TO 80 PERCENT OVER THE NORTHERN 2/3 OF
THE FCST AREA LATE THIS EVENING/OVERNIGHT AS THE FRONT SLIDES IN.
FRONT DROPS SOUTH OF THE AREA WED MORNING WITH A DRIER AIRMASS TO
OVERSPREAD THE AREA BEHIND IT. LINGERING -SHRA/TSRA CHANCE OVER
SOUTHEAST PORTIONS OF THE FCST AREA WED MORNING REASONABLE. DRIER
HIGH PRESSURE BUILDS IN FOR WED AFTERNOON THRU THU EVENING...WITH
NEXT STRONGER SHORTWAVE TROUGH ALREADY INTO THE NORTHERN PLAINS
THU. TIGHTER MODEL CONSENSUS FOR THIS TO DROP SOUTHEAST ACROSS THE
REGION FRI. MOISTURE/MOISTURE TRANSPORT/INSTABILITY/LOWER LEVEL
THERMODYNAMIC FORCING/LIFT INCREASE INTO THE AREA FOR LATE THU NIGHT
INTO FRI NIGHT. AGAIN WITH AN INCREASING MODEL/ENSEMBLE CONSENSUS...
RAISED RAIN CHANCES LATE THU NIGHT/FRI AND LEFT THE LINGERING 20-30
PERCENT RAIN CHANCE FOR FRI NIGHT.
FAVORING THE ENSEMBLE/MODEL CONSENSUS SOLUTION...FAVORED BLEND OF
NUMERICAL TEMP GUIDANCE FOR TONIGHT THRU FRI NIGHT. DEPENDING ON
HOW QUICKLY CLOUDS CLEAR OUT...HIGHS WED MAY BE A BIT WARM
ESPECIALLY OVER THE SOUTHEAST END OF THE FCST AREA. WITH ALL THE
WETNESS ACROSS THE LANDSCAPE AND RETURN OF MOISTURE/CLOUDS THU
NIGHT...DID TREND TOWARD WARMER OF GUIDANCE LOWS THU NIGHT. HIGHS
FRI TRICKY DEPENDING ON TIMING OF CLOUDS AND ANY CONVECTION ACROSS
THE AREA WITH THE NEXT TROUGH.
.LONG TERM...SATURDAY THROUGH TUESDAY
27.00Z MEDIUM RANGE MODELS IN REASONABLY GOOD AGREEMENT WITH EACH
OTHER AND THEIR PREVIOUS RUNS SAT...THOUGH TREND IS A BIT STRONGER
WITH THE WEST COAST TROUGH AND A BETTER CONSENSUS ON THE MID-CONUS
RIDGING. BETWEEN MODEL AND RUN-TO-RUN CONSISTENCY BEGINS TO BREAK
DOWN ON SUN...WITH MODELS DIFFERING ON TIMING/STRENGTH DETAILS OF
SHORTWAVES THRU THE WEAKLY AMPLIFIED/QUASI-ZONAL FLOW ACROSS THE
NORTHERN CONUS. THE SMALLER SCALE DIFFERENCES CONTINUE INTO MON/
TUE...WITH SOME CONSENSUS FOR A PORTION OF THE WEST COAST TROUGH TO
FLATTEN THE MID-CONUS RIDGE AND MOVE ACROSS THE NORTHERN PLAINS/
UPPER MIDWEST MON/TUE. TREND/CONSENSUS IS FASTER/STRONGER WITH THIS
FEATURE AT 00Z TUE...WITH TROUGHING TO REMAIN ALONG THE WEST COAST.
WITH MODELS DIFFERING ON THE SHORTWAVE DETAILS...IN A TRADITIONALLY
MORE ACTIVE/DIFFICULT TO FCST QUASI-ZONAL FLOW PATTERN...LONG TERM
FCST CONFIDENCE A BIT BELOW AVERAGE THIS CYCLE. PREFERRED A MODEL/
ENSEMBLE CONSENSUS OVER ANY ONE DETERMINISTIC MODEL. FRI SYSTEM
SHOULD BE EAST OF THE AREA BY SAT...WITH HIGH PRESSURE BUILD IN FROM
THE NORTHERN PLAINS AND ACROSS THE AREA FOR SAT/SUN. REMOVED SMALL
RAIN CHANCE FROM SAT AND LEFT SUN DRY. LOW PRESSURE STRENGTHENS IN
THE NORTHERN PLAINS MON...ASSOCIATED WITH THE PROGRESSING SHORTWAVE.
WITH THE FASTER MODEL CONSENSUS...LOWER LEVEL THERMODYNAMIC FORCING/
LIFT AHEAD OF THE SFC-700MB LOW...AND FALLING HGTS ALOFT ALREADY
START TO SPREAD INTO THE AREA MON. ADDED A SMALL SHRA/TSRA CHANCE TO
NORTHWEST END OF THE FCST AREA FOR MON. LOW/MID LEVEL TROUGH MOVES
INTO/ACROSS THE REGION MON NIGHT/TUE...WITH CHANCE SHRA/TSRA
REASONABLE THESE PERIODS. FAVORED A BLEND OF NUMERICAL GUIDANCE FOR
HIGHS/LOWS THRU THE PERIOD.
&&
.AVIATION...TONIGHT AND WEDNESDAY
TRICKY FORECASTING PERIOD...IN PARTICULAR TONIGHT WITH TIMING
THUNDERSTORMS AND IF THEY WILL IMPACT THE TAF SITES. BOTH TAF SITES
WERE CAPPED FROM DEVELOPING CONVECTION EARLY THIS AFTERNOON...
EVIDENCED BY VERY FEW CUMULUS CLOUDS AND VFR CONDITIONS. THIS SHOULD
STAY THAT WAY FOR THE EARLY EVENING...WHILE THUNDERSTORMS DEVELOP IN
CENTRAL AND NORTHWEST MINNESOTA ALONG A COLD FRONT. AS THIS COLD
FRONT DROPS SOUTHEAST...EXPECTATION IS TO SEE SOME SHOWERS AND
THUNDERSTORMS MOVE THROUGH THE TAF SITES BETWEEN THE 04-09Z TIME
PERIOD. HOWEVER...IT IS POSSIBLE THAT THE LINE OF SHOWERS AND
THUNDERSTORMS THAT FORMS ON THE FRONT COULD SPLIT INTO TWO PARTS AS
A FEW MODELS SUGGEST...ALLOWING BOTH TAF SITES TO BE MISSED. LATER
FORECASTS WILL NEED TO MONITOR THUNDERSTORM TRENDS. FOR NOW...LEFT
THE PREVIOUS FORECAST OF A VCTS AND CB MENTION...BUT CERTAINLY IFR
CONDITIONS COULD OCCUR IF STORMS DO INDEED MOVE THROUGH. AFTER
09Z...DRIER AND COOLER AIR IS EXPECTED TO MOVE IN ASSOCIATED WITH
HIGH PRESSURE BUILDING IN ACROSS MINNESOTA...ALLOWING FOR VFR
CONDITIONS ON WEDNESDAY.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR WIZ032-WIZ033-
WIZ041-WIZ053-WIZ054-WIZ061.
MN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ079-MNZ086-
MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.
IA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR IAZ008-IAZ009-
IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.
&&
SHORT/LONG TERM...RRS
AVIATION..........AJHazardous weather outlook, Jul 27, 6:10 PM CST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
710 PM CDT TUE JUL 27 2010
MNZ079-086>088-094>096-WIZ032-033-041-053-281000-
BUFFALO-DODGE-FILLMORE-HOUSTON-LA CROSSE-MOWER-OLMSTED-TREMPEALEAU-
VERNON-WABASHA-WINONA-
710 PM CDT TUE JUL 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA
AND SOUTHWEST WISCONSIN.
.DAY ONE...TONIGHT
A LINE OF THUNDERSTORMS ALONG A COLD FRONT IS EXPECTED TO MOVE
SOUTHEAST ACROSS THE AREA BETWEEN 9 PM AND 5 AM. DAMAGING WINDS...
HEAVY RAIN AND FREQUENT LIGHTNING MAY ACCOMPANY THE LINE OF
THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY MORNING. THESE
STORMS ARE NOT EXPECTED TO BECOME SEVERE.
THERE ARE ALSO CHANCES FOR THUNDERSTORMS AFTER MIDNIGHT THURSDAY
NIGHT INTO FRIDAY NIGHT...AND AGAIN ON MONDAY. IT IS TOO EARLY TO
DISCERN ANY SEVERE WEATHER POTENTIAL FROM THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
.EMERGENCY MANAGEMENT COORDINATION...
NO CALL IS SCHEDULED.
WIZ017-281000-
TAYLOR-
710 PM CDT TUE JUL 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL WISCONSIN.
.DAY ONE...TONIGHT
A LINE OF THUNDERSTORMS ALONG A COLD FRONT IS EXPECTED TO MOVE
SOUTHEAST ACROSS THE AREA BETWEEN 9 PM AND 5 AM. DAMAGING WINDS...
HEAVY RAIN AND FREQUENT LIGHTNING MAY ACCOMPANY THE LINE OF
THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT THURSDAY NIGHT INTO FRIDAY
NIGHT...AND AGAIN ON MONDAY. IT IS TOO EARLY TO DISCERN ANY SEVERE
WEATHER POTENTIAL FROM THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
.EMERGENCY MANAGEMENT COORDINATION...
NO CALL IS SCHEDULED.
WIZ029-034-042>044-281000-
ADAMS-CLARK-JACKSON-JUNEAU-MONROE-
710 PM CDT TUE JUL 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST INTO
CENTRAL WISCONSIN.
.DAY ONE...TONIGHT
A LINE OF THUNDERSTORMS ALONG A COLD FRONT IS EXPECTED TO MOVE
SOUTHEAST ACROSS THE AREA BETWEEN 9 PM AND 5 AM. DAMAGING WINDS...
HEAVY RAIN AND FREQUENT LIGHTNING MAY ACCOMPANY THE LINE OF
THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY MORNING. THESE
STORMS ARE NOT EXPECTED TO BECOME SEVERE.
THERE ARE ALSO CHANCES FOR THUNDERSTORMS AFTER MIDNIGHT THURSDAY
NIGHT INTO FRIDAY NIGHT...AND AGAIN ON MONDAY. IT IS TOO EARLY TO
DISCERN ANY SEVERE WEATHER POTENTIAL FROM THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
.EMERGENCY MANAGEMENT COORDINATION...
NO CALL IS SCHEDULED.
IAZ008>011-018-019-029-030-WIZ054-055-061-281000-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD-
MITCHELL-RICHLAND-WINNESHIEK-
710 PM CDT TUE JUL 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND
FAR SOUTHWEST WISCONSIN.
.DAY ONE...TONIGHT
A LINE OF THUNDERSTORMS ALONG A COLD FRONT IS EXPECTED TO MOVE
SOUTHEAST ACROSS THE AREA AFTER MIDNIGHT. GUSTY WINDS...HEAVY RAIN
AND FREQUENT LIGHTNING MAY ACCOMPANY THE LINE OF THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY MORNING. THESE STORMS
ARE NOT EXPECTED TO BECOME SEVERE.
THERE ARE ALSO CHANCES FOR THUNDERSTORMS AFTER MIDNIGHT THURSDAY
NIGHT INTO FRIDAY NIGHT. IT IS TOO EARLY TO DISCERN ANY SEVERE
WEATHER POTENTIAL FROM THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THURSDAY...THOUGH ANY
REPORTS OF GUSTY WINDS FROM THE THUNDERSTORMS TONIGHT WOULD BE
APPRECIATED.
.EMERGENCY MANAGEMENT COORDINATION...
NO CALL IS SCHEDULED.
AJ/RIECK
In the hours before
Local storm report, Jul 27, 8:52 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
952 PM CDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM TSTM WND GST OWEN 44.95N 90.57W
07/27/2010 M40.00 MPH CLARK WI AMATEUR RADIO
&&
BOYNELocal storm report, Jul 27, 9:05 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1005 PM CDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM TSTM WND GST 5 N RIPLINGER 44.90N 90.40W
07/27/2010 M40.00 MPH CLARK WI AMATEUR RADIO
&&
BOYNESpecial weather statement, Jul 27, 9:32 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1032 PM CDT TUE JUL 27 2010
MNZ094-280430-
MOWER-
1032 PM CDT TUE JUL 27 2010
...STRONG THUNDERSTORMS EXPECTED IN MOWER COUNTY...
AT 1026 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 6
MILES NORTHWEST OF BROOKSIDE CAMPGROUND TO ALBERT LEA...MOVING EAST
AT 35 MPH. AN AUTOMATED OBSERVATION ON I-35 IN ALBERT LEA REPORTED
51 MPH WIND GUSTS.
WIND GUSTS OF 40 TO 50 MPH MAY ACCOMPANY THESE STRONG THUNDERSTORMS.
LOCATIONS THAT MAY BE AFFECTED INCLUDE...
AUSTIN...BROWNSDALE...LYLE...ROSE CREEK...GRAND MEADOW AND ADAMS.
THESE WIND GUSTS COULD BLOW AROUND OUTDOOR FURNITURE AND OTHER LIGHT
OBJECTS. SMALL BRANCHES MAY ALSO FALL. SEEK SAFE SHELTER INSIDE A
BUILDING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM WEDNESDAY
MORNING FOR SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.
AJ
Local storm report, Jul 27, 9:41 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1041 PM CDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM TSTM WND GST STRUM 44.55N 91.39W
07/27/2010 E0.00 MPH TREMPEALEAU WI TRAINED SPOTTER
35 TO 40 MPH
1032 PM TSTM WND GST ROCHESTER 44.01N 92.48W
07/27/2010 M44.00 MPH OLMSTED MN BROADCAST MEDIA
&&
BOYNELocal storm report, Jul 27, 9:42 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
1042 PM CDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM TSTM WND GST STRUM 44.55N 91.39W
07/27/2010 E40.00 MPH TREMPEALEAU WI TRAINED SPOTTER
35 TO 40 MPH
&&
BOYNESpecial weather statement, Jul 27, 9:55 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1055 PM CDT TUE JUL 27 2010
MNZ088-WIZ041-280500-
LA CROSSE-WINONA-
1055 PM CDT TUE JUL 27 2010
...STRONG THUNDERSTORMS EXPECTED IN LA CROSSE AND WINONA COUNTIES...
AT 1049 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM NEAR
WINONA TO FREMONT...MOVING SOUTHEAST AT 45 MPH.
WIND GUSTS OF 40 TO 50 MPH MAY ACCOMPANY THESE STRONG THUNDERSTORMS.
LOCATIONS THAT MAY BE AFFECTED INCLUDE...
PICKWICK...DAKOTA...HOLMEN...ONALASKA AND FRENCH ISLAND.
THESE WIND GUSTS COULD BLOW AROUND OUTDOOR FURNITURE AND OTHER LIGHT
OBJECTS. SMALL BRANCHES MAY ALSO FALL. SEEK SAFE SHELTER INSIDE A
BUILDING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM WEDNESDAY
MORNING FOR SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.
AJ
Lightning, Mower
- When
- July 27, 10:00 PM CST
- Where
- Mower County, 0.67 mi SSW of Mapleview
- Property damage
- $500
- Reported by
- Newspaper
- Coordinates
- 43.671, -92.986
Power lines were knocked down leading to a few sparks and some smoke on the roof of a house, but a fire did not start.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Lightning Strike in Kentucky, July 27, 20101 death · 2 injured · $932,000 · 3 events
- Tornadoes and Hail in Wisconsin, July 27, 20103 injured · $229,000 · EF2 · 29 events
- Tornadoes and Damaging Winds in Wisconsin, July 27, 2010$585,000 · EF1 · 15 events
- Flooding in Illinois, July 27 to 31, 2010$500,000 · 2 events
- Flash Flood and Hail in Wisconsin, July 27, 2010$109,000 · 1.75 in hail · 28 events
- Flash Flood and Hail in South Carolina, July 27, 2010$97,000 · 1 in hail · 25 events
- Flash Flooding and Hail in Utah, July 27 to 31, 2010$170,000 · 1 in hail · 13 events
- Flash Flood and Damaging Winds in North Carolina, July 27, 2010$200,000 · 50 kt wind · 5 events
- Flash Flood in Arizona, July 27, 2010$200,000 · 1 event
- Damaging Winds in Minnesota, July 27, 2010$75,000 · 62 kt wind · 16 events
- Damaging Winds and Lightning Strike in Georgia, July 27, 2010$98,000 · 60 kt wind · 7 events
- Flash Flooding and Heavy Rain in Colorado, July 27, 2010$101,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 247591.